Is it common to have an increase in whiteheads in the 1st month on Accutane?

On Accutane for 1 month. Skin has cleared dramatically, but I noticed that my pores are clogged with tiny whiteheads, that protrude out of the pores - They come out very, very easily with a comedone extractor - they are dry and appear like tiny splints. Is this common? Or by constantly extracting them am I stimulating my skin to produce more oil, thus actually causing them? I have large pores and had many whiteheads before but they weren't so 'dry' and hard like these ones.

Doctor Answers 1

Worsening of acne initially when starting Accutane

Yes! It is very normal to get a worsening of the acne in the initial stages of taking Accutane. Usually by the second month the worsening has lessened and acne starts to fade.

Long Island Dermatologic Surgeon
4.9 out of 5 stars 18 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.